MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AL
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to omsc.Omsc reviewed the manufacturing history of the subject device and confirmed no irregularity.The exact cause could not be determined at present.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that during routine surveillance culturing tests at the user facility, the instrument channel of the subject device tested positive for "paenibacilus" amylolyticus (3.0cfu/ml), staphylococcus warneri (0.1cfu/ml), and bacillus "halosaccharrovorans" (0.8cfu/ml).In the culturing test, the test result indicated no microbial growth for the other channel and distal end of the subject device.The subject device had been reprocessed using an olympus automated endoscope reprocessor etd-3 (not available in the usa) with peracetic acid.There was no report of patient infection associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device has not been returned to olympus medical systems corp.But was returned to olympus (b)(4).The subject device was sent to a third party laboratory for additional microbiological testing.In the additional test, the test result indicated no microbial growth for the subject device.The exact cause could not be determined.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7955385
Report Number8010047-2018-01972
Device Sequence Number1572488
Product Code FDF
UDI-Device Identifier04953170339899
UDI-Public04953170339899
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPCF-H180AL
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1